Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-774-6145 Email We'll Call You: Contact Us

Signs of a Codeine High

We can help you find local opiate addiction treatment, call 800-774-6145 for a free referral.

Codeine is an opioid analgesic that is often provided to patients for the treatment of pain associated with surgical procedure, injury or certain types of illness. This medication is a Schedule II Controlled Substance according to the DEA. This means that there is a substantial risk for abuse of the drug and that such use can be dangerous. Recognizing the signs of a Codeine high can help you to determine whether someone you love may be in some sort of trouble.

Confusion

Confusion is one of the more common signs of a codeine high that is noticed by outsiders. The individual may not realize what he or she is doing. He may act out of place or do something that doesn’t quite seem to fit in with what’s going on. If you notice a loved one who is acting confused, confront him or her about whether a drug may have been taken.

Lethargy and Fatigue

codeine abuse

Someone who is high on codeine may show drowsiness and confusion.

Codeine, like other opiates, can cause strong lethargy in the user and will often result in fatigue. The individual may seem like he or she has very heavy limbs that are difficult to pick up. They may slouch or walk very slowly as if they are not in a hurry to get very far.

Labored Breathing

According to Medline Plus, Codeine use can lead to shallow or labored breathing that is dangerous for the user. If you suspect that someone you love has taken Codeine, and you notice that the individual is having trouble breathing, contact 911 immediately. Shallow or slow breathing can lead to reduced oxygen in the body, primarily to the brain, and may cause stroke, seizures or death. Look for bluish lips, fingernails or bluing to the skin to determine if someone you love may be suffering from a potential overdose on Codeine.

Mood Changes

Codeine use can cause an array of mood changes. Significant, inexplicable mood changes are common when an individual is high on codeine. The mood changes may be more noticeable when the individual does not have codeine; this is a sign that the individual is developing a dependence on the drug and that further help should be sought.

Itching

Codeine, heroin, and other opiates are notorious for causing the user to scratch and itch. If you notice an individual chronically acting as if he or she is itchy all over, opiates may be to blame. Often times, the itching sensation is reduced with time and tolerance but in early use, itching is one of the more common signs of a codeine high.

Pin It on Pinterest

Shares